CSN Login
Members Online: 6

Question for chemo grads

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

I finished my chemo 1 month ago today. I am doing very well and have gotten alot of my energy back. When I am tired I rest but I have noticed I don't need naps anymore...

I have also noticed that my legs hurt once in a while. I have a mild case of neuropathy in my feet only. The left is worse than the right. I have noticed when I do alot of walking that by night time my feet ache. Sometimes the pain goes into my legs.

Being my first time out of chemo I was just wondering - Are the aches and pains I feel occasionly (legs, arms, etc.) normal? I find myself thinking "oh god the cancer is still there" when I am fairly certain it is not. My doc is not concerned. She said at my last appt. she is not expecting anything on my scan. My bloodwork says it all. It has been normal all throughout chemo. I started chemo with a CA level of 19 (It was high 200's) right before surgery. Second treatment showed CA at 13. 3rd treatment was 12 and then down to 10 for the remainder and as of last week it is at 10 still.

I am probably just driving myself crazy. I figured you guys would be able to help.....

Thank you for any advice you can give.....

kansasgal's picture
kansasgal
Posts: 117
Joined: Aug 2009

My peripheral neuropathy actually peaked two or three months AFTER my chemo ended. I was quite surprised! Almost three years later, I still have a slight bit. I guess that will stay with me.

Be well!

Sally

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

I had a lot of pains after I completed chemo. My knees hurt so bad that it was really hard to stand up from sitting. I later learned that I had developed autoimmune conditions. From the complaints I hear from women post chemo, I think chemo can trigger these conditions. It may just be side effects, or you may have developed something new. Only time will tell.

Sara2011's picture
Sara2011
Posts: 77
Joined: Oct 2011

I too, about 1-2 months post chemo (chemo ended in mid Feb), started having painful feet and knees. I go back to see the oncologist in a couple of weeks and want to address this issue, because it is not getting better. I have chosen to get going and exercise...riding a bike, stair climbing and treadmill...I probably keep whatever is going on stirred up, but I just want to keep moving and not give up. It's possible with time some of your issues will dissipate...let's hope so! I have read posts from many women who complain about the same thing post chemo.

kikz's picture
kikz
Posts: 1275
Joined: Jun 2010

in September of 2010. I had pain in my arms and legs for the better part of a year. It killed my knees when I went to the bathroom. I went through the Living Strong/Living Well program and I think the strength training I did really helped. The aches and pains I have now are ones I already had before I was diagnosed.

I never had much of a problem with nueropathy but I still feel a very minimal numbness in my fingers and toes.

It does get better.

Karen

kimberly sue 63's picture
kimberly sue 63
Posts: 396
Joined: Apr 2012

Remember it has just been a month since stopping chemo. Your body is still in repair mode and your bone marrow is trying to get your cell lines back in order. So some aching is still possible even with out continued chemo. It should get better with time!! Kim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network